How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I've taken potassium supplements due to having chronic

Customer Question

I've taken potassium supplements due to having chronic diarrhea for months now. I take them 4 times a day 25meq. My potassium had been low, thus the supplements.
My last blood results (last month and before) were in normal range. However, I was told to continue taking them four times a day even in normal range because with diarrhea, I would go low if I stopped. Recently, I was told that taking potassium supplements when it is in normal range could cause arrhythmias and heart attack.
But with diarrhea, it will likely go low again without it though.
I'm getting all kinds of conflicting info now and do not know whether to take the supplement anymore or not. Please help.
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 2 months ago.

Yes, it is likely to go low again

you need to keep close tabs on the potassium

too high or too low is bad